MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 3/80/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 3/80/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 383235
Medical Device Problem Codes Fluid/Blood Leak (1250); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-35 was selected for treatment of a mildly calcified lesion (stenosis degree: 80 percent) in the moderately tortuous mid arteriovenous fistula.The patient was prepared, and guidewire was inserted, followed by the insertion of the passeo-35 balloon for pre-dilatation.However, the balloon failed to inflate properly.It could not be inflated to the nominal pressure.The balloon was withdrawn and replaced with the same model and inflated normally.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation confirmed that the passeo-35 balloon is leaking from a gluing hole in the hub.Microscopic investigation revealed an incompletely filled gluing hole on one side of the hub causing the leakage.The root cause for the reported event is therefore most likely related to the manufacturing process.The relevant internal departments were informed about the investigation results.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# nc-24-004.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation confirmed that the passeo-35 balloon is leaking from a gluing hole in the hub.Microscopic investigation revealed an incompletely filled gluing hole on one side of the hub causing the leakage.The root cause for the reported event is therefore most likely related to the manufacturing process.The relevant internal departments were informed about the investigation results.

Brand Name
PASSEO-35 3/80/90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key19207948
Report Number1028232-2024-02388
Device Sequence Number12744494
Product Code LIT
UDI-Device Identifier07640130434172
UDI-Public(01)07640130434172(17)2609
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K082933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2026
Device Model Number383235
Device Catalogue Number383235
Device Lot Number08230542
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer07/01/2024
10/29/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date07/08/2024
10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown